Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Help! I Want To Get Off Prozac!


  • Please log in to reply
4 replies to this topic

#1 lugo8414

lugo8414

    Just Registered

  • Just Registered
  • 2 posts

Posted 18 April 2011 - 10:56 AM

Hi, I was put on Paxil at the age of 13 for panic attacks and self-harming, then at age 20 I was switched to Lexapro because I was pregnant. I couldn't afford it though so my doctor prescribed me the generic for Prozac, Fluoxitine. I've been taking 20mg daily for over 2 years. Well I'm sick of being tired all the time, I feel like a zombie. Also I have no sexual desire, and my poor husband suffers because of it. :( I'd go to a doctor for help on how to get off it but don't have insurance. Has anyone had these same symptoms on Fluoxitine? How hard are the withdrawls and I was thinking starting tonight I will skip a dose and start taking the 20mg every other day.

Edited by lindahurt, 18 April 2011 - 12:28 PM.


#2 lindahurt

lindahurt

    Platinum Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 13,474 posts
  • Gender:Female
  • Location:USA

Posted 18 April 2011 - 12:52 PM

Hello lugo8414,

I'm sorry you are having difficulty with your med. I can't give you medical advice on how to wean off of your med. You can take a look at other posts and read the resources provided in this room. You should find them helpful.

Since you don't have insurance I would suggest that you look google and see what free clinics and programs are in your area. They could help provide you with a psychiatrist who could find a medication more suitable for you and give you advice on weaning off of prozac.

Lindahurt


Even in the most horrific of situations, one's attitude has an enormous role in shaping what happens ~ Viktor Frankl
In you lies the power to choose, to commit - Stephen Convey

 
The kind of person you want to become is greatly influence by your inner decisions, and not from outside influence alone. We can even under adverse circumstances, decide what shall become of us ~ Brian C. Stiller



Posted Image
 

#3 enzyme1

enzyme1

    Newbie

  • Newbie
  • Pip
  • 16 posts
  • Gender:Male
  • Location:australia NSW

Posted 30 April 2011 - 08:02 AM

Prozac is one of the better medications to wean yourself off of,. if you were able to come off of paxil which is known to be one of the worst for withdrawals you should be able to stop the prozac, Prozac is actually used as a side step to wean people off of other medicines like paxil and other antidepressants because of its very long elimination life past 21 days I think , but it wont be for the best if you still have the issues that made you take prozac in the first place .

#4 prozacboy212

prozacboy212

    Just Registered

  • Just Registered
  • 4 posts

Posted 27 June 2011 - 06:38 PM

To be honest I was never really depressed, I started taking prozac because I need a way to convince my parents that I was really sick and need a way so they will leave me alone!
Thinking back I am now against medicating any body and especially children under the age of 18 on any pschotropic drugs, unless it is obsolutely necessary!

The loss of libido is a serious concern and I will help and make some suggestions.

1) combining an ssri with wellbutrin have a possibility of increasing libido.
2) check your hormone level and if you are a women it is called estrogen.
3) reduce stress and check to see if you have sleep apnea cause that could lead to low estrogen and in turn lead to low libido. ( you have to basicly go see a endocronoligst.
4) ginkgo this is a herb have been said to relieve ssri sexual dysfunction.
5) maca herb!
6) here is a very popular chinese herb called LIU WEI DI HUANG WAN go do a search on this! and you can buy it from chinese herb store very cheap and it works :)

good luck to you!


#5 Sheepwoman

Sheepwoman

    Administrative Mod/Coordinator

  • Admin Team- Mod/Administrator
  • 27,934 posts
  • Gender:Female
  • Location:Santa Rosa CA

Posted 28 June 2011 - 08:23 PM

We can't advise you how to come off Prozac. It's best to see a pdoc for a proper step down program to alleviate the possibility of withdrawals.

Sheepwoman
It is not the life I lived; but the life I leave behind. Posted Image
Sheepwoman

God will give you no more than you can handle. This is all a test to see if you are really ready for the good things that are going to come your way. All this pain is going to come back and make me stronger.-Clarence Clemmons 1942-2011

Everything I know, I know because I love. Leo Tolstoy War and Peace




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users